MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID S.AUREUS ELITE 20 PL - 419042

BIOMÉRIEUX SA CHROMID S.AUREUS ELITE 20 PL - 419042
Catalog Number 419042
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the selective isolation and the direct identification of s.Aureus.This chromogenic medium is intended for the selective isolation and the direct identification of s.Aureus in human specimens: in 18 to 24 hours for the following specimens: blood cultures, nasal swabs, suppurations, ear/nose/throat samples, genital samples, stool samples, skin samples from serious burn victims, respiratory samples (including respiratory samples from patients with cystic fibrosis), and up to 48 to 72 hours for respiratory samples from patients with cystic fibrosis.This medium is intended for the prevention and diagnosis of s.Aureus infections using samples of human origin.Issue description: a customer in australia notified biomérieux that they obtained false negative results for staphylococcus aureus in and possible false positive results for serratia marcescens in association with the chromid s.Aureus elite 20 pl (ref 419042, lot 1010407570).The customer reported that they observed pink colony coloration for serratia marcescens and yellow coloration for staphylococcus aureus after 48 hours of incubation.Identifications of the colonies were performed with maldi-tof.Global customer service (gcs) reviewed the troubleshooting information and photos provided by the customer.Gcs determined that the red colonies that the customer considers pink, in fact, are red colonies where the coloration is totally diffused within the agar.The ifu states that "a typical color that spreads in the agar must not be taken into account." the yellow colonies that have been identified by maldi-tof may be s.Aureus but without the enzymatic pathway involved in the chromogenic substrate.There is no indication or report from the customer that this event led to or contributed to death, serious injury, or serious deterioration in the state of health of any patient.An investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of false negative results for staphylococcus aureus and possible false positive results for serratia marcescens in association with the chromid s.Aureus elite 20 pl (ref 419042, lot 1010407570).Investigation.Complaint trend analysis: global customer service (gcs) performed a complaint trend analysis and did not identify the customer's issue as a trend for chromid s.Aureus elite.Manufacturing record review: chromid s.Aureus elite (ref 419042, lot 1010407570) was manufactured on 07dec2023.840 kits of 20 plates were released with an expiration date of 25mar2024.All manufacturing data were reviewed such as, preparation of the media, filling step and weight controls and all parameters are within specifications.The process of chromid s.Aureus elite supplement preparation met specifications and the quantity of the atb chrom id s.Aureus elite supplement has been added properly.The quality control of the weight and appearance of the products were performed for the duration of the manufacturing process.The results complied with specifications.As part of product release, technical laboratory quality controls were performed on retained samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and performance.All the controls complied with specifications.No nonconformances (ncs) or quality events (qes) were recorded for this lot.Investigational testing: lot 1010407570 was expired prior to the customer contacting biomérieux about their issue, so no investigational testing with retain samples could be performed on this particular lot.Biomérieux requested the customer provide the strain for further testing, but the strain was not provided.Root cause: the cause for the customer's issue could not be determined.The lot was already expired prior to biomérieux being made aware of the customer's issue and the customer did not provide the strain for further testing.Conclusion: the investigation did not identify any product performance issue for chromid s.Aureus elite 20 pl (ref 419042, lot 1010407570).The cause for the customer's issue could not be determined.The lot was already expired prior to biomérieux being made aware of the customer's issue and the customer did not provide the strain for further testing.

Brand Name
CHROMID S.AUREUS ELITE 20 PL - 419042
Common Device Name
CHROMID S.AUREUS ELITE 20 PL - 419042
Manufacturer (Section D)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne
FR  
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key19264355
Report Number9615755-2024-00002
Device Sequence Number20456188
Product Code JSI
UDI-Device Identifier03573026494445
UDI-Public03573026494445
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Catalogue Number419042
Device Lot Number1010407570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown